Texas, 2015Hail and Damaging Winds in Texas, August 25, 2015
August 25, 2015 · NWS FWD · 5 events in 4 counties and zones
Several clusters of storms moved across the region on this day as a disturbance moved across the region. Most of the storms remained below severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of storms moved across the region on this day as a disturbance moved across the region. Most of the storms remained below severe limits. Severe winds occurred in Hood County and sub-severe winds damaged a marina on Lake Belton in Bell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 25, 11:25 AM CST, 15 minutes earlier.
Area forecast discussion, Aug 25, 11:25 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 PM CDT TUE AUG 25 2015
.AVIATION...
THE ONLY AVIATION WEATHER CONCERN WITH THIS FORECAST WILL BE
ISOLATED TO SCATTERED CONVECTION THROUGH SUNSET. THE BEST STORM CHANCES
WILL BE GENERALLY EAST AND SOUTH OF THE METROPLEX TAF SITES. WACO
WILL HAVE A SLIGHTLY BETTER CHANCE OF STORMS BUT COVERAGE WILL BE
TOO LIMITED TO INCLUDE AT THIS TIME.
DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL CONTINUE TO WORK
IN FROM THE EAST THROUGH WEDNESDAY AND RESULT IN VFR CONDITIONS.
THE ONLY CLOUDS EXPECTED WILL BE SOME SCATTERED MID AND HIGH
CLOUDS.
AN EAST TO SOUTHEAST WIND WILL PREVAIL THROUGH WEDNESDAY AT
SPEEDS AT OR BELOW 12 KNOTS.
79
&&
.PREV DISCUSSION... /ISSUED 1118 AM CDT TUE AUG 25 2015/
A DISTURBANCE IN THE NORTH FLOW ALOFT CONTINUES TO GENERATE
SHOWERS AND THUNDERSTORMS OVER EASTERN COUNTIES OF NORTH
TEXAS...THOUGH THERE HAS BEEN AN OVERALL WEAKENING TREND OVER THE
PAST FEW HOURS. HOWEVER...WE SHOULD SEE REDEVELOPMENT
THIS AFTERNOON ACROSS NORTH TEXAS...OUTSIDE OF WHERE THE MORNING
ACTIVITY OCCURRED...AS SURFACE TEMPERATURES CLIMB INTO THE 90S.
STORMS WILL LIKELY INITIATE ALONG OUTFLOW BOUNDARIES WHICH HAVE
BEEN GENERATED BY THIS MORNING/S CONVECTION. IN ADDITION...THE
DIFFUSE FRONT FROM YESTERDAY APPEARS TO BE ORIENTED NORTHWEST TO
SOUTHEAST ACROSS THE MIDDLE OF THE CWA. SO AREAS ALONG AND
SOUTHWEST OF THIS FRONT HAVE THE BEST POTENTIAL FOR ISOLATED
CONVECTION THIS AFTERNOON.
FOR THE UPDATE...WE HAVE LOWERED HIGH TEMPS ACROSS THE EAST WHERE
RAIN-COOLED AIR HAS DELAYED SURFACE HEATING BY A FEW HOURS AND
CLOUDS WILL HANG AROUND A FEW ADDITIONAL HOURS. OTHERWISE...LOOK
FOR 20 TO 30 PERCENT COVERAGE OF POP-UP THUNDERSTORMS AGAIN THIS
AFTERNOON...WITH MOST AREAS REMAINING RAIN-FREE.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 98 72 96 72 97 / 30 5 5 0 0
WACO, TX 99 71 97 69 98 / 30 20 5 0 0
PARIS, TX 89 62 94 66 92 / 40 5 5 0 0
DENTON, TX 95 68 95 65 96 / 20 5 5 0 0
MCKINNEY, TX 93 65 95 64 96 / 30 5 5 0 0
DALLAS, TX 98 73 96 72 97 / 30 5 5 0 0
TERRELL, TX 91 68 95 65 95 / 50 5 5 0 0
CORSICANA, TX 95 70 95 67 97 / 30 10 5 0 0
TEMPLE, TX 99 73 97 69 98 / 30 20 5 5 0
MINERAL WELLS, TX 94 70 94 68 97 / 20 5 5 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/30
Hazardous weather outlook, Aug 25, 3:03 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
403 AM CDT TUE AUG 25 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
403 AM CDT TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL TEXAS
TODAY. THE HIGHEST RAIN CHANCES THIS MORNING WILL BE EAST OF THE
I-35 CORRIDOR...BUT FOR THIS AFTERNOON...THE HIGHEST CHANCES
SHIFT AND WILL BE ALONG AND SOUTH OF THE I-20 CORRIDOR. SEVERE
WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY PRODUCE GUSTY WINDS
AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 7:33 AM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CDT TUE AUG 25 2015
TXZ105-121-122-251400-
HUNT-KAUFMAN-VAN ZANDT-
833 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HUNT...NORTHWESTERN
VAN ZANDT AND NORTHEASTERN KAUFMAN COUNTIES...
AT 832 AM CDT...A STRONG THUNDERSTORM WAS OVER QUINLAN...OR 13 MILES
NORTHEAST OF TERRELL...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST TAWAKONI...QUINLAN...HAWK COVE AND LAKE TAWAKONI STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3268 9619 3291 9629 3302 9617 3288 9598
3287 9599 3283 9593
TIME...MOT...LOC 1332Z 325DEG 8KT 3290 9617
30Special weather statement, Aug 25, 7:52 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
852 AM CDT TUE AUG 25 2015
TXZ121-122-135-251415-
KAUFMAN-VAN ZANDT-HENDERSON-
852 AM CDT TUE AUG 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VAN ZANDT...NORTH
CENTRAL HENDERSON AND SOUTHEASTERN KAUFMAN COUNTIES...
AT 852 AM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF MABANK...
OR 12 MILES NORTH OF GUN BARREL CITY...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GUN BARREL CITY...CANTON...MABANK...SEVEN POINTS...KEMP...EDOM AND
PURTIS CREEK STATE PARK.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 535 AND 537.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3233 9560 3234 9625 3256 9623 3258 9596
3252 9568
TIME...MOT...LOC 1352Z 346DEG 12KT 3250 9607
79Special weather statement, Aug 25, 8:51 AM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
951 AM CDT TUE AUG 25 2015
TXZ122-123-251530-
RAINS TX-VAN ZANDT TX-
951 AM CDT TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAN ZANDT AND RAINS
COUNTIES UNTIL 1030 AM CDT...
AT 950 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER EAST TAWAKONI...OR 15 MILES NORTH OF WILLS POINT...MOVING
SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMORY...EAST TAWAKONI...FRUITVALE...LAKE TAWAKONI STATE PARK AND
POINT.
LAT...LON 3261 9578 3284 9601 3284 9593 3285 9596
3287 9599 3298 9594 3298 9585 3291 9566
3281 9565
TIME...MOT...LOC 1450Z 303DEG 20KT 3290 9592
DUNNSpecial weather statement, Aug 25, 11:26 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 PM CDT TUE AUG 25 2015
TXZ158-251815-
BELL TX-
1226 PM CDT TUE AUG 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR BELL COUNTY UNTIL 115 PM CDT...
AT 1225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MORGAN'S POINT RESORT...OR NEAR TEMPLE...MOVING SOUTHWEST AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TEMPLE AND MORGAN'S POINT RESORT AROUND 1230 PM CDT.
BELTON AROUND 1245 PM CDT.
SALADO AROUND 115 PM CDT.
LAT...LON 3113 9779 3132 9742 3102 9709 3099 9707
3089 9726 3078 9731
TIME...MOT...LOC 1725Z 029DEG 13KT 3115 9740
DUNNThunderstorm Wind, Bell
- When
- August 25, 11:40 AM CST
- Where
- Bell County, 2.47 mi SSE of Moffat
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 31.167, -97.453
Thunderstorm winds caused damage to Pier 36 Marina in Cedar Ridge Park at Lake Belton. The walkway to the main dock was damaged, one dock separated from the main dock, and metal was also peeled off a building.
Thunderstorm Wind, Bell
- When
- August 25, 11:40 AM CST
- Where
- Bell County, 2.24 mi WSW of (Tpl)temple Muni Arp
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 31.140, -97.436
Strong thunderstorm winds tore the roof off Something Else Bar on State Highway 317 near Lake Belton.
Thunderstorm Wind, Hood
- When
- August 25, 2:30 PM CST
- Where
- Hood County, 3 mi NNE of Lake Granbury North
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.520, -97.800
Several trees and large tree branches were snapped north of Granbury.
Hail, Erath
- When
- August 25, 4:35 PM CST
- Where
- Erath County, 2.17 mi E of Patilo
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.503, -98.133
Quarter sized hail was reported on Highway 281 approximately 8 miles south of Interstate 20.
Thunderstorm Wind, Eastland
- When
- August 25, 5:10 PM CST
- Where
- Eastland County, Ranger
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 32.470, -98.680
Thunderstorm winds estimated near 50 mph knocked down a power pole in Ranger.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592298, 600051, 592299, 592300, 592301.